Lab Med Online.  2012 Oct;2(4):223-225.

Chromosomal Instability in the Peripheral Blood Lymphocytes of an Ovarian Cancer Patient Undergoing Chemotherapy

Affiliations
  • 1Department of Laboratory Medicine, Ewha Womans University School of Medicine, Seoul, Korea. JungWonH@ewha.ac.kr
  • 2Department of Obstetrics and Gynecology, Ewha Womans University School of Medicine, Seoul, Korea.

Abstract

Chemotherapy agents can induce chromosomal instability, including a variety of chromatid or chromosomal aberrations. However, only limited data is available on the effect of chemotherapy on the kinetics of chromosomal instability in peripheral blood lymphocytes. Here, we report the case of an ovarian cancer patient who showed chromosomal instability in peripheral blood lymphocytes while undergoing chemotherapy. Karyotypic analysis of peripheral blood 1 day after administration of cisplatin and etoposide showed chromosomal or chromatid aberrations, including gaps, breaks, and fragmentation. Chromosome study after completion of the first chemotherapy cycle showed normal karyotype. This finding suggests that chemotherapeutic agents can induce transient chromosomal instability in peripheral blood lymphocytes.

Keyword

Chromosome; Chemotherapy; Ovarian cancer; Peripheral blood; Instability
Full Text Links
  • LMO
Share
  • Twitter
  • Facebook
Copyright © 2020 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr